Format

Send to

Choose Destination
J Cardiovasc Ultrasound. 2012 Sep;20(3):154-6. doi: 10.4250/jcu.2012.20.3.154. Epub 2012 Sep 21.

Recurrent mesalazine-induced myopericarditis in a patient with ulcerative colitis.

Author information

1
Division of Cardiology, Department of Internal Medicine, Kangbuk Samsung Hospital, Sungkyunkwan University School of Medicine, Seoul, Korea.

Abstract

Inflammatory bowel disease (IBD) is considered as a dysregulated immune mediated disease. Pericarditis in IBD is a very rare disease both as an extra-intestinal manifestation of IBD and an adverse reaction of therapeutic drug for IBD such as mesalazine or sulfasalazine. A 26-year-old IBD male patient who had been taking mesalazine regularly for about 1 month was referred to our hospital because of fever, chest discomfort, and abnormal electrocardiographic findings. The patients was diagnosed as acute myopericarditis, and recovered after cessation of mesalazine using steroid and aspirin. When mesalazine was re-medicated some days after discharge, he suffered from myopericarditis again. Subsequently, myopericarditis was resolved just after cessation of mesalazine again. These findings suggest that the development of myopericarditis is caused by mesalazine.

KEYWORDS:

Inflammatory bowel disease; Mesalazine; Myopericarditis

Supplemental Content

Full text links

Icon for The Korean Society of Echocardiography Icon for PubMed Central
Loading ...
Support Center